Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 302, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 21, 2011, 7:39 PM CDT for 4 counties in Illinois. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2011, 7:39 PM CDT (00:39 UTC)
- Expired
- Jun 21, 2011, 8:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Franklin County, IL, Jackson County, IL, Jefferson County, IL, Perry County, IL
The radar
The Paducah radar (KPAH), 113 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 1:22 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.7 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3122 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 3.5
- Supercell composite
- 15.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:04 PM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, Jun 21, 3:04 PM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 304 PM CDT TUE JUN 21 2011 .DISCUSSION... MAIN CONCERN IN THE SHORT TERM IS CONVECTIVE POTENTIAL ASSOCIATED WITH THE COLD FRONT. WATER VAPOR LOOPS SHOW IMPRESSIVE SUBTROPICAL MOISTURE PLUME STREAMING NORTHWARD THROUGH THE MISSISSIPPI VALLEY AHEAD OF AN IMPRESSIVE CYCLONE OVER THE UPPER MISSOURI VALLEY. PLENTY OF CONVECTION WAS BLOSSOMING WITHIN THE MOISTURE PLUME...AIDED BY SEASONABLY STRONG DAYTIME HEATING. IN THE SHORT TERM...EXPECT SEVERE WEATHER POTENTIAL TO PERSIST THROUGH THE EVENING UNTIL THE ATMOSPHERE BECOMES RAKED OVER AND NOCTURNAL COOLING TAKES PLACE. COULD NOT RULE OUT ISOLATED SEVERE OVERNIGHT SINCE THERE WILL BE ENOUGH LOW LEVEL INFLOW /AROUND 30 KNOTS AT 850 MB/ TO RECHARGE THE ATMOSPHERE. LOCALLY HEAVY RAIN WILL OCCUR WITH PRECIPITABLE WATER VALUES 1.5 TO 2 INCHES. THE SURFACE FRONT WILL BECOME POORLY DEFINED AS IT CROSSES THE FORECAST AREA WEDNESDAY. SOME CONVECTION MAY REFIRE ALONG AND AHEAD OF A SUBTLE WIND SHIFT AS DAYTIME HEATING INCREASES. DUE TO MEAGER LOW LEVEL CONVERGENCE AND INCREASING DRY AIR ADVECTION JUST OFF THE SURFACE...CONVECTIVE COVERAGE WILL BE LOWER THAN TODAY. THIS IS REFLECTED VERY WELL IN MOS GUIDANCE POPS. HOWEVER...STRONGER MID LEVEL WIND FIELDS WILL BE FAVORABLE FOR ORGANIZED UPDRAFTS AND ISOLATED SEVERE CONVECTION ONCE STORMS BEGIN TO FIRE. IN THE WAKE OF THE WEAK FRONT...MODEST COOLING AND DRYING WILL OCCUR...WITH 850 MB TEMPS FALLING INTO THE MID TEENS. THE PATTERN WILL REMAIN QUITE ACTIVE...HOWEVER. THE FRONT WILL BEGIN A SLIGHT NORTHWARD RETURN THURSDAY NIGHT AND FRIDAY. CONVECTION WILL SPREAD BACK NORTHWARD INTO THE REGION. THROUGH THE WEEKEND...A WEAK BOUNDARY WILL BECOME QUASI STATIONARY OVER THE LOWER OHIO VALLEY AND SOUTHEAST MISSOURI. THE 12Z GEFS MEAN SURFACE PRESSURE PATTERN IS FAVORED. IMPULSES EMBEDDED IN A MODERATELY STRONG WEST NORTHWEST MID LEVEL FLOW WILL KICK OFF SHOWERS AND STORMS IN THE VICINITY OF THE BOUNDARY. TWEAKED POPS UPWARD SLIGHTLY THROUGH THE WEEKEND. EARLY NEXT WEEK...A STRONG MID LEVEL RIDGE WILL BUILD SLIGHTLY EASTWARD FROM THE PLAINS. THIS WILL RESULT IN A SLIGHT WARMING AND DRYING TREND...BUT THIS IS FAR ENOUGH OUT IN THE FUTURE THAT CONFIDENCE IN THE MOVEMENT OF THE RIDGE IS LOW. AS FOR TEMPS...THE GFS MOS GUIDANCE APPEARS CONSISTENTLY TOO WARM...ESPECIALLY WITH DAYTIME HIGHS. THIS HAS BEEN THE CASE THE PAST COUPLE DAYS. && .AVIATION... TAFS WILL INCLUDE THUNDER AT THE SITES AS DICTATED BY RADAR AND SATELLITE TRENDS. EXPECTING MAINLY LOW END VFR SCT-BKN...AT TIMES LOWERING INTO THE MVFR CATEGORY. SOUTH/SOUTHWEST WINDS IN THE 5-15KT RANGE EXPECTED THROUGH MIDDAY WEDNESDAY. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && PUBLIC...MY AVIATION...CN
Hazardous weather outlook, Jun 21, 3:39 PM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 339 PM CDT TUE JUN 21 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-222045- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 339 PM CDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY NORTHWEST OF A LINE FROM OWENSBORO TO MAYFIELD KENTUCKY. THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO OR TWO IS POSSIBLE. A TORNADO WATCH IS IN EFFECT UNTIL 8 PM FOR MUCH OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS...AND A SMALL PART OF WESTERN KENTUCKY. IN ADDITION TO THE SEVERE WEATHER...LOCALLY HEAVY RAIN WILL OCCUR IN THE STORMS. RAINFALL RATES UP TO TWO INCHES PER HOUR ARE LIKELY IN ISOLATED SPOTS. THIS WILL RESULT IN MINOR FLOODING OF URBAN AND POOR DRAINAGE AREAS. MINOR RIVER FLOODING CONTINUES ON A FEW RIVERS. REFER TO RIVER FLOOD STATEMENTS AND WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY AS A WEAK COLD FRONT MOVES EAST. THE MAIN HAZARDS WILL AGAIN BE LARGE HAIL AND DAMAGING WINDS. ONCE THE FRONT MOVES EAST OF THE REGION DURING THE EVENING...A BREAK IN THE STORMS IS EXPECTED FOR LATE WEDNESDAY NIGHT AND THURSDAY MORNING. THE FRONT WILL MOVE BACK NORTH INTO THE LOWER OHIO VALLEY AND SOUTHEAST MISSOURI BY THE WEEKEND. THIS WILL RESULT IN MORE THUNDERSTORMS FROM THURSDAY EVENING THROUGH THE WEEKEND. ISOLATED SEVERE STORMS ARE POSSIBLE...MOSTLY EACH AFTERNOON AND EVENING. LOCALLY HEAVY RAIN WILL ACCOMPANY SOME STORMS. THE CHANCE OF STORMS WILL SLOWLY DECREASE NEXT WEEK. DANGEROUS LIGHTNING AND HEAVY RAIN WILL BE THE MAIN HAZARDS WITH ANY STORMS NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS IS REQUESTED WITHIN THE TORNADO WATCH AREA. ELSEWHERE...ACTIVATION OF SPOTTERS MAY BE REQUESTED THROUGH WEDNESDAY. MY
In the hours before
Local storm report, Jun 21, 5:01 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
501 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM TSTM WND GST 2 W DU QUOIN 38.00N 89.27W
06/21/2011 M56 MPH PERRY IL TRAINED SPOTTER
DELAYED REPORT
&&
PSLocal storm report, Jun 21, 5:24 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
524 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG SESSER 38.09N 89.05W
06/21/2011 FRANKLIN IL EMERGENCY MNGR
WIND GUSTS TO 65 MPH. ABOUT 20 TREES UPROOTED AND BLOWN
DOWN - ABOUT 18 IN DIA. BUILDING UNDER CONSTRUCTION
DOWNTOWN LEVELED.
&&
DPLocal storm report, Jun 21, 6:48 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
648 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG SESSER 38.09N 89.05W
06/21/2011 FRANKLIN IL EMERGENCY MNGR
WIND GUSTS TO 65 MPH. ABOUT 20 TREES UPROOTED AND BLOWN
DOWN - ABOUT 18 IN DIA. BUILDING UNDER CONSTRUCTION
DOWNTOWN LEVELED.
&&
DPLocal storm report, Jun 21, 6:52 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
652 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG SESSER 38.09N 89.05W
06/21/2011 FRANKLIN IL EMERGENCY MNGR
INJURY REPORTED IN SESSER AFTER STORM. MAN REMOVING TREE
FROM ROOF WAS UNJURED. EXTENT OF INJURIES UNKNOWN.
&&
DPLocal storm report, Jun 21, 7:32 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
732 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HEAVY RAIN DU QUOIN 38.00N 89.24W
06/21/2011 U0.00 INCH PERRY IL EMERGENCY MNGR
HEAVY RAIN AND STREET FLOODING IN DU QUOIN.
&&
DPLocal storm report, Jun 21, 7:36 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
736 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL DU QUOIN 38.00N 89.24W
06/21/2011 E0.88 INCH PERRY IL TRAINED SPOTTER
NICKEL TO DIME SIZE HAIL - HEAVY RAIN -IN DU QUOIN.
&&
DPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 11:15 AM CDT | River Flood Warning | PAH | Ballard, Carlisle, Fulton, Hickman | 11 days |
| Jun 21, 7:16 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Perry | 44 min |
| Jun 21, 7:40 PM CDT | Flash Flood Warning | PAH | Franklin, Jackson, Jefferson, Perry | 110 min |
| Jun 21, 8:06 PM CDT | Tornado Warning | PAH | Franklin, Hamilton, Jefferson, Wayne | 39 min |
| Jun 21, 8:55 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 25 min |
| Jun 21, 10:37 PM CDT | Areal Flood Advisory | PAH | Jefferson, Perry | 113 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.